Curves with maximal rank, but not aCM, with very high genera in projective spaces
J. Korean Math. Soc. 2019 Vol. 56, No. 5, 1355-1370
https://doi.org/10.4134/JKMS.j180675
Published online September 1, 2019
Edoardo Ballico
University of Trento
Abstract : A curve $X\subset \mathbb {P}^r$ has maximal rank if for each $t\in \mathbb {N}$ the restriction map $H^0(\mathcal {O} _{\mathbb {P}^r}(t)) \to H^0(\mathcal {O} _X(t))$ is either injective or surjective. We show that for all integers $d\ge r+1$ there are maximal rank, but not arithmetically Cohen-Macaulay, smooth curves $X\subset \mathbb {P}^r$ with degree $d$ and genus roughly $d^2/2r$, contrary to the case $r=3$, where it was proved that their genus growths at most like $d^{3/2}$ (A. Dolcetti). Nevertheless there is a sector of large genera $g$, roughly between $d^2/(2r+2)$ and $d^2/2r$, where we prove the existence of smooth curves (even aCM ones) with degree $d$ and genus $g$, but the only integral and non-degenerate maximal rank curves with degree $d$ and arithmetic genus $g$ are the aCM ones. For some $(d,g,r)$ with high $g$ we prove the existence of reducible non-degenerate maximal rank and non aCM curves $X\subset \mathbb {P}^r$ with degree $d$ and arithmetic genus $g$, while $(d,g,r)$ is not realized by non-degenerate maximal rank and non aCM integral curves.
Keywords : projective curve, Hilbert function, curve of maximal rank, aCM curve
MSC numbers : 14H50
Downloads: Full-text PDF   Full-text HTML

   

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd